Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 159, NWS Des Moines, IA

June 24, 20135 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2013, 11:20 AM CDT for 5 counties in Iowa. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 11:20 AM CDT (16:20 UTC)
Expired
Jun 24, 2013, 12:00 PM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Adair County, IA, Boone County, IA, Dallas County, IA, Greene County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 11:40 AM CDTTSTM WND GST 58Nw Perry Airport, IAMEASURED AT THE AWOS.
Jun 24, 11:55 AM CDTTSTM WND DMGOgden, IATHREE INCH DIAMETER TREE LIMBS DOWN. REPORT VIA NWSCHAT.
Jun 24, 11:55 AM CDTTSTM WND GST 60Ogden, IA
Jun 24, 11:56 AM CDTTSTM WND DMG1 Ne Ogden, IAROOF BLOWN OFF A POLE BARN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS53 KDMX 241620
SVRDMX
IAC001-015-049-073-121-241700-
/O.NEW.KDMX.SV.W.0159.130624T1620Z-130624T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1120 AM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
  DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL NOON CDT

* AT 1119 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF JEFFERSON TO PANORA TO 6 MILES
  SOUTHEAST OF PANORA TO 5 MILES EAST OF GREENFIELD...AND MOVING
  NORTHEAST AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...EARLHAM...ADEL...DALLAS CENTER...DE SOTO...OGDEN...
  WOODWARD...MADRID...WAUKEE...DAWSON...DEXTER...REDFIELD...PERRY
  AIRPORT...RIPPEY...GRAND JUNCTION...BERKLEY...MINBURN...BEAVER...
  BOUTON AND VAN METER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 96 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4133 9437 4146 9435 4148 9427 4150 9426
      4151 9424 4160 9424 4160 9426 4179 9428
      4208 9428 4209 9403 4203 9383 4186 9381
      4167 9382 4151 9379
TIME...MOT...LOC 1621Z 242DEG 55KT 4190 9437 4176 9429
          4163 9428 4134 9433

HAIL...<.75IN
WIND...70MPH

$$

JOHNSON
3 follow-up statements
608 
WWUS53 KDMX 241631
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 AM CDT MON JUN 24 2013

IAC001-015-049-073-121-241700-
/O.CON.KDMX.SV.W.0159.000000T0000Z-130624T1700Z/
MADISON IA-GREENE IA-ADAIR IA-BOONE IA-DALLAS IA-
1131 AM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS...
SOUTHERN BOONE...NORTHEASTERN ADAIR...SOUTHEASTERN GREENE AND
NORTHERN MADISON COUNTIES UNTIL NOON CDT...

AT 1128 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF JEFFERSON TO PERRY TO 8 MILES
NORTHWEST OF ADEL TO 8 MILES SOUTHWEST OF EARLHAM...AND MOVING
NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. SHINGLES WERE BLOWN OFF A HOUSE IN GUTHRIE 
COUNTY AND A SEMI WAS BLOWN OVER ON HIGHWAY 141 NEAR JAMAICA WITH 
THIS STORM.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
EARLHAM...PERRY...ADEL...DALLAS CENTER...DE SOTO...OGDEN...
WOODWARD...MADRID...WAUKEE...RIPPEY...GRAND JUNCTION...MINBURN...
BERKLEY...BEAVER...BOUTON...VAN METER AND GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 96 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4133 9437 4146 9435 4148 9427 4150 9426
      4151 9424 4160 9424 4160 9426 4179 9428
      4208 9428 4209 9403 4203 9383 4186 9381
      4167 9382 4151 9379
TIME...MOT...LOC 1629Z 242DEG 55KT 4196 9422 4182 9414
          4169 9413 4140 9419

HAIL...<.75IN
WIND...70MPH

$$
475 
WWUS53 KDMX 241637
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1137 AM CDT MON JUN 24 2013

IAC001-121-241647-
/O.CAN.KDMX.SV.W.0159.000000T0000Z-130624T1700Z/
MADISON IA-ADAIR IA-
1137 AM CDT MON JUN 24 2013

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 96 AND 99.

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR AND
NORTHERN MADISON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4152 9416 4151 9424 4160 9424 4160 9426
      4179 9428 4208 9428 4209 9403 4203 9383
      4186 9381 4159 9382 4152 9389 4150 9395
TIME...MOT...LOC 1637Z 242DEG 55KT 4202 9424 4187 9407
          4175 9398 4146 9404

$$

IAC015-049-073-241700-
/O.CON.KDMX.SV.W.0159.000000T0000Z-130624T1700Z/
GREENE IA-BOONE IA-DALLAS IA-
1137 AM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS...
SOUTHERN BOONE AND SOUTHEASTERN GREENE COUNTIES UNTIL NOON CDT...

AT 1132 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JEFFERSON TO PERRY TO DALLAS CENTER TO EARLHAM...AND
MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WOODWARD...OGDEN...WAUKEE...MADRID...BOUTON...BEAVER...VAN METER AND
GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 105 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4152 9416 4151 9424 4160 9424 4160 9426
      4179 9428 4208 9428 4209 9403 4203 9383
      4186 9381 4159 9382 4152 9389 4150 9395
TIME...MOT...LOC 1637Z 242DEG 55KT 4202 9424 4187 9407
          4175 9398 4146 9404

HAIL...<.75IN
WIND...70MPH

$$
641 
WWUS53 KDMX 241648
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 AM CDT MON JUN 24 2013

IAC015-049-073-241700-
/O.CON.KDMX.SV.W.0159.000000T0000Z-130624T1700Z/
GREENE IA-BOONE IA-DALLAS IA-
1148 AM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS...
SOUTHERN BOONE AND SOUTHEASTERN GREENE COUNTIES UNTIL NOON CDT...

AT 1147 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERRY...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. THE AIRPORT IN PERRY REPORTED 58 MPH WINDS 
AT 1145 AM.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WOODWARD...OGDEN...MADRID...BEAVER AND GRANGER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4152 9416 4151 9424 4160 9424 4160 9426
      4179 9428 4208 9428 4209 9403 4203 9383
      4186 9381 4159 9382 4152 9389 4150 9395
TIME...MOT...LOC 1648Z 236DEG 46KT 4187 9403

HAIL...<.75IN
WIND...70MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:10 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 24, 6:10 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
610 AM CDT MON JUN 24 2013

.SHORT TERM.../TODAY /...
ISSUED AT 332 AM CDT MON JUN 24 2013

ONGOING CONVECTION WILL CONTINUE ACROSS THE I-80 CORRIDOR AND
NORTH THIS MORNING. WARM CLOUD DEPTHS ARE AROUND 15KFT SO LARGE
HAIL NOT MUCH OF A THREAT. WE COULD NOT GET MORE THAN HALF INCH
HAIL FROM STORMS ALL NIGHT BUT RAINFALL RATES OF 2 TO 3 INCHES AN
HOUR WERE COMMON. WE ARE IN FOR SEVERAL ROUNDS OF STORMS TODAY.
CURRENT CONVECTION IS A RESULT MODERATE INSTABILITY AS A SHORTWAVE
LIFTS ACROSS THE AREA. CURRENT CONVECTION WILL LIKELY WEAKEN OR
DISSIPATE BY LATE MORNING BUT ANOTHER AREA OF STORMS OVER EASTERN
NEBRASKA IS MOVING EAST AND OTHER STORMS AHEAD OF THIS LINE ARE
STARTING TO DEVELOP AND SHOULD MOVE ACROSS THE I-80 CORRIDOR. I
HAVE ISSUED A FLASH FLOOD WATCH FOR THE I80 TO HIGHWAY 20 CORRIDOR
THROUGH 4 PM FOR THIS CONVECTION. IN ADDITION...ADDITIONAL
SHORTWAVES WILL MOVE ACROSS THE AREA TODAY WITH THE FRONTAL
BOUNDARY OVER THE AREA EXPECTED TO RETREAT BACK NORTH AS A WARM
FRONT. SHEAR IS SUFFICIENT FOR STRONG/SEVERE STORMS FROM EARLY
AFTERNOON AND BEYOND. THIS AFTERNOON SHOULD SEE ACTIVE WEATHER
WITH POTENTIAL FOR SEVERE AND HEAVY RAIN. AS THE FRONT SHIFTS
NORTH LATER THIS AFTERNOON...THE THREAT FOR HEAVY RAIN WILL FOLLOW
SO A FLASH FLOOD WATCH IS ALSO POSTED NORTH OF HIGHWAY 20 FOR
LATER AFTERNOON AND TONIGHT.

.LONG TERM.../TONIGHT THROUGH SUNDAY/...
ISSUED AT 332 AM CDT MON JUN 24 2013

MORE OF THE SAME FOR TONIGHT THROUGH TUESDAY AS WE WILL CONTINUE
TO CONTEND WITH A QUASI STATIONARY FRONTAL BOUNDARY...A LOW LEVEL
JET AND SEVERAL SHORTWAVES TO CROSS THE STATE. STORMS WILL LIKELY
BE ONGOING FROM THE AFTERNOON AND LIKELY RE-INTENSIFY BY MID
EVENING ACROSS THE NORTH. IT WILL LIKELY START OUT WITH SOME
SEVERE POTENTIAL THEN TRANSITION INTO ANOTHER HEAVY RAIN EVENT.

BEYOND TUESDAY THERE HAS NOT BEEN MUCH CHANGE TO THE GOING
FORECAST. UPPER LEVEL RIDGING WILL DEVELOP OVER THE ROCKIES
PLACING IOWA IN NORTHWEST FLOW WITH A COUPLE OF SHORT WAVES
PUSHING ACROSS THE FORECAST AREA. ONE SUCH WAVE WILL PUSH ACROSS
NORTHERN/EASTERN IOWA WEDNESDAY THEN AGAIN THURSDAY NIGHT. BEYOND
THAT CONFIDENCE IS TOO LOW TO INCLUDE ANY KIND OF POP. COOLER
TEMPS IN STORE FOR THE WEEKEND AS A RESULT OF THE NORTHWEST FLOW.

&&

.AVIATION...24/12Z
ISSUED AT 610 AM CDT MON JUN 24 2013

THUNDERSTORMS ALONG THE I-80 CORRIDOR WILL LIFT TO THE HIGHWAY 20
CORRIDOR THROUGH 21Z.  KDSM AND KALO WILL BE THE MAIN TAF LOCATIONS
AFFECTED.  STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WIND.  MVFR
CONDITIONS POSSIBLE IN STORMS.  THE THUNDERSTORM THREAT WILL SHIFT
NORTH LATE AFTERNOON THROUGH THE REMAINDER OF THE FORECAST PERIOD
AFFECTING KFOD...KMCW AND KALO.  MVFR CONDITIONS POSSIBLE IN STORMS
WITH THE SAME THREATS TO AVIATION EXPECTED.  SFC FLOW WILL BE S TO
SE FROM 10-20KTS AND STRONGER IN STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-AUDUBON-BOONE-
CARROLL-CASS-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-MADISON-
MARSHALL-POLK-POWESHIEK-STORY-TAMA.

FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING
FOR BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-HAMILTON-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-GRUNDY-
HARDIN.

&&

SHORT TERM...FAB
LONG TERM...FAB
AVIATION...FAB
Hazardous weather outlook, Jun 24, 10:48 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT MON JUN 24 2013

IAZ073>075-081>086-092>097-251600-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL
BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ037>039-044>050-057>062-070>072-251600-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE
MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY
RAINFALL WILL ALSO BE LIKELY THROUGH TONIGHT.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004>007-015>017-023>028-033>036-251600-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE BUT WILL
PRODUCE HEAVY RAINFALL. STORMS MAY BE SEVERE. LARGE HAIL AND
DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO
CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH
LATE THIS AFTERNOON.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT
MAINLY EAST OF INTERSTATE 35 AND NEAR THE HIGHWAY 20 CORRIDOR. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 24, 9:15 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
915 AM CDT MON JUN 24 2013

IAZ023-024-034>036-046-241515-
CALHOUN-GREENE-HAMILTON-HUMBOLDT-POCAHONTAS-WEBSTER-
915 AM CDT MON JUN 24 2013

...HEAVY RAIN AND HAIL MOVING THROUGH THE AREA...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
FORT DODGE TO 20 MILES SOUTH OF FORT DODGE...MOVING NORTHEAST AT 25
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MANSON...             KNIERIM...            PALMER...
  HARCOURT...           CALLENDER...          MOORLAND...
  DAYTON...             BARNUM...             OTHO...
  LEHIGH...             GILMORE CITY...       CLARE...
  STRATFORD...          PIONEER...            FORT DODGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Jun 24, 9:42 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLOOD            1 NE CASEY              41.52N 94.50W
06/24/2013                   GUTHRIE            IA   EMERGENCY MNGR

            MIDDLE RIVER OUT OF ITS BANKS AND FLOODING MAPLE AVE. TWO
            TO THREE FEET OF WATER OVER ROAD.

&&

SKOW
Special weather statement, Jun 24, 10:21 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 AM CDT MON JUN 24 2013

IAZ044>048-057>060-070>073-081>084-092>095-241800-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-
RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
1021 AM CDT MON JUN 24 2013

AN AREA OF THUNDERSTORMS IS PUSHING EAST ACROSS PORTIONS OF
CENTRAL AND SOUTHERN IOWA FROM WESTERN IOWA. THERE IS A SEVERE
WEATHER POTENTIAL WITH THIS AREA OF STORMS WITH DAMAGING WINDS IN
EXCESS OF 50 TO 60 MPH THE MAIN SEVERE WEATHER THREAT...ALTHOUGH
LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO COULD OCCUR. VERY
HEAVY RAINFALL IS ALSO POSSIBLE WITH ABUNDANT MOISTURE ACROSS THE
AREA. THIS COULD LEAD TO A FLASH FLOOD THREAT AS WELL. THE AREA OF
STORMS IS MOVING EAST AT AROUND 50 MPH. THIS COMPLEX OF STORMS
WILL PUSH INTO THE WESTERN PORTION OF THE DES MOINES METRO AREA
BETWEEN 1130 AM AND NOON. PLEASE CONTINUE TO MONITOR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION TO MONITOR THE SEVERE WEATHER
THREAT.

MJB
Special weather statement, Jun 24, 10:40 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 AM CDT MON JUN 24 2013

IAZ016-017-025>028-038-039-050-241645-
BLACK HAWK-BREMER-BUTLER-CERRO
GORDO-FRANKLIN-GRUNDY-HANCOCK-TAMA-WRIGHT-
1040 AM CDT MON JUN 24 2013

...THUNDERSTORMS PRODUCING GUSTY WINDS...

AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 78 MILES WEST OF
WATERLOO TO 36 MILES SOUTH OF WATERLOO...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  REINBECK...           MORRISON...           DYSART...
  COULTER...            BELMOND...            ALEXANDER...
  LATIMER...            HAMPTON...            GOODELL...
  GENEVA...             APLINGTON...          STOUT...
  PARKERSBURG...        MESERVEY...           KLEMME...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
Local storm report, Jun 24, 10:47 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     TSTM WND GST     ATLANTIC                41.40N 95.01W
06/24/2013  M58 MPH          CASS               IA   AWOS

            AIO AWOS SITE 58 MPH MEASURED GUST

&&

SEARCY
Local storm report, Jun 24, 11:07 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND GST     AUDUBON                 41.72N 94.93W
06/24/2013  E70 MPH          AUDUBON            IA   TRAINED SPOTTER

            WINDS ESTIMATED UP TO 70 MPH. WINDS CAUSING THE BUILDING
            TO SHAKE AND SPOTTER IS UNABLE TO OPEN DOORS OUTSIDE DUE
            TO WIND STRENGTH.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
Jun 24, 2:01 AM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
Jun 24, 3:41 AM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more51 hr
Jun 24, 9:15 AM CDTAreal Flood WarningDMXAdair, Guthrie24 hr
Jun 24, 10:12 AM CDTRiver Flood WarningDMXBlack Hawk7 days
Jun 24, 10:12 AM CDTRiver Flood WarningDMXEmmet40 hr
Jun 24, 10:23 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass52 min
Jun 24, 10:52 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford38 min
Jun 24, 10:54 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Dallas, Greene, Guthrie51 min
Jun 24, 11:03 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin6 hr
Jun 24, 11:16 AM CDTSevere Thunderstorm WarningDMXAudubon44 min
Jun 24, 11:18 AM CDTSevere Thunderstorm WarningDMXButler, Grundy27 min
Jun 24, 11:42 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more48 min
Jun 24, 11:57 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Polk, Story48 min
Jun 24, 12:01 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas29 min
Jun 24, 12:12 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Webster, Wright48 min
Jun 24, 12:27 PM CDTFlash Flood WarningDMXGrundy, Hardin6 hr
Jun 24, 12:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 24, 12:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more30 min
Jun 24, 12:49 PM CDTFlash Flood WarningDMXMahaska, Marion, Poweshiek6 hr
Jun 24, 12:54 PM CDTSevere Thunderstorm WarningDMXMahaska36 min
Jun 24, 1:00 PM CDTTornado WarningDMXMahaska, Poweshiek30 min
Jun 24, 1:03 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Wright6 hr
Jun 24, 1:17 PM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Jun 24, 1:38 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello37 min
Jun 24, 3:15 PM CDTFlash Flood WatchDMXBlack Hawk, Grundy, Hardin39 hr
Jun 24, 4:09 PM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 24, 4:23 PM CDTRiver Flood WarningDMXBlack Hawk4 days
Jun 24, 6:15 PM CDTAreal Flood WarningDMXButler, Franklin, Grundy, Hardin24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.